Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 29, 2013, 1:48 AM CDT for Walton County, Florida. It took effect at Mar 29, 2013, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2013, 1:48 AM CDT (06:48 UTC)
- In effect from
- Mar 29, 2013, 12:00 PM CDT
- Expired
- Mar 29, 2013, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS82 KTAE 290648 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 AM EDT FRI MAR 29 2013 ...A RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR WALTON COUNTY DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERCS... FLZ007-008-292300- /O.UPG.KTAE.FW.A.0012.130329T1700Z-130329T2300Z/ /O.NEW.KTAE.FW.W.0018.130329T1700Z-130329T2300Z/ INLAND WALTON-CENTRAL WALTON- 148 AM CDT FRI MAR 29 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR AROUND 4 HOURS. * ERC...40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:05 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Mar 28, 7:05 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 805 PM EDT Thu Mar 28 2013 ...Patchy frost possible tonight... .NEAR TERM [Through Tonight]... Forecast looks on track for tonight. A surface ridge will keep us clear and calm tonight, allowing for lows to dip into the mid 30s. Patchy frost should develop across a majority of the CWA during the pre-dawn hours. && .SHORT TERM [Friday Through Saturday Night]... A quiet pattern is expected for the early weekend. There is some potential for showers on Saturday afternoon and evening ahead of a coming system beginning a more active weather period. Highs will be in the 70s and lows will be in the 40s and 50s. By Sunday, however, we will begin a shift into a more active pattern. && .LONG TERM [Sunday through Thursday]... This looks to be an active period with potentially 3 systems coming through in one week. A shortwave trough embedded in the longwave trough anchored over the NE US/SE Canada is expected to cause enough rising air to form a surface low near northern Minnesota with a weak cold front extending to the southwest on Sunday. The highest chances of showers and thunderstorms will be Sunday and Sunday night, with rain chances higher to the west Sunday day and higher to the east Sunday night. CIPS analog guidance for similar past events based on the GFS show that this pattern is favorable for hail north of our area, but hint at the possibility of severe weather near our area. The GFS shows some decent low level shear which may favor isolated tornado development, which was suggested in the CIPS guidance, but the ECMWF shows much less low level shear for this system. GFS is also showing some downdraft CAPE, which could mean the potential for damaging winds, but the ECMWF is again comparatively much lower. As we get closer to Sunday, we should see better model agreement between the GFS and ECMWF and be able to analyze the severe potential better. Behind this front Sunday night, an upper level jet will move through and deepen the longwave trough that has been anchored over the NE US/SE Canada through the period so far. This is forecast to develop a second surface cold front which will push through our forecast area, giving us showers and thunderstorms Monday night into Tuesday. This is a little faster than yesterday and it also looks as though the latest guidance is showing the separation between the two fronts in terms of moisture and precipitation may not be as clearly defined. Analog guidance for Monday night shows greater chances for heavier rainfall, which makes sense given that there is no drop in moisture supply between the two fronts with the latest runs. On Wednesday, the longwave trough will be able to make some eastward progress, briefly giving us upper level ridging. ECMWF and GFS guidance are showing a potent upper level trough dipping to Texas Wednesday night which could bring our area more thunderstorms Thursday followed by another cold snap. The ECMWF brings this system further south into the Gulf, which would mean smaller rain chances for our northern zones, but the GFS and HPC guidance keep it closer to the coastline, which would mean thunderstorms would have greater areal coverage for us. && .AVIATION [through 00 UTC Saturday]... Like last night, the only potential forecast problem is whether or not there will be any smoke at the terminals. At 23 UTC there were numerous small smoke plumes across the forecast area, but none of them appeared to be from large fires (which pose a greater risk of lower visibility). Therefore we are forecasting VFR visibility and unlimited ceilings. Winds will be light N tonight, becoming S-SW 5 to 9 KT Friday afternoon. && .MARINE... High pressure will remain in control through much of the weekend resulting in light winds and calm seas. Thereafter, winds and seas will increase with the approach of our next cold front. && .FIRE WEATHER... Though another dry day with critical RH values is expected on Friday, ERC values will remain too low in Florida to support a red flag warning, except possibly in Walton County. Durations will be too low in GA/AL to support issuance of any red flag warnings. A moistening trend begins on Saturday which will limit critical RH values to only the Southeast Florida Big Bend. Further moistening (and the introduction of rain chances) on Sunday will put an end to any red flag potential through the early portion of next week. && .HYDROLOGY... All river points outside the Middle and Lower Suwannee continue to be in recession today with the Ochlockonee River at Concord likely dropping below flood stage on Friday morning. It will take a little longer further downriver at Havana to drop below flood stage, but this should occur late Saturday. The Aucilla has just about dropped below flood stage at Lamont and the Withlacoochee at Valdosta continues on a steady decline. While no flooding is expected through at least early next week within the Suwannee Basin, last weekend's rainfall is now finding its way down the Suwannee River with crests expected along the Middle Suwannee points through the middle and latter part of next week. It will be an additional 5 to 7 days before the crests begin to appear further down into the lower Suwannee. It should be noted this prediction is with no further significant rainfall. Next week, the potential is increasing for locally heavy rainfall, especially after Wednesday across the region. Of course, it is far too early to speculate what impact this will have on area rivers. However, while there is some capacity in the various river systems for additional rainfall, there isn't a lot of room. So, should a significant or sustained rainfall event materialize, the threat for river flooding could increase by the latter part of next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 36 75 44 77 52 / 0 0 0 10 10 Panama City 46 72 52 74 58 / 0 0 0 10 10 Dothan 41 73 50 76 54 / 0 0 0 20 20 Albany 39 72 48 76 51 / 0 0 0 10 20 Valdosta 38 71 43 75 49 / 0 0 0 10 10 Cross City 36 73 42 77 49 / 0 0 0 0 10 Apalachicola 44 70 48 72 58 / 0 0 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...FIRE WEATHER WATCH Friday afternoon for Central Walton- Inland Walton. GA...None. AL...None. GM...None. && NEAR TERM/MARINE...WALSH/HARRIGAN AVIATION...FOURNIER HYDROLOGY/FIRE WEATHER...GODSEY
Hazardous weather outlook, Mar 28, 8:42 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT THU MAR 28 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-300145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 942 PM EDT THU MAR 28 2013 /842 PM CDT THU MAR 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FROST WILL BE POSSIBLE TONIGHT. ANY FROST SHOULD BE GONE BY 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH WEDNESDAY. WHILE SEVERE WEATHER CANNOT BE ENTIRELY RULED OUT... IT DOES NOT APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WALSH/HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:42 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 24 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.